Thunderstorm Wind, Sheridan
- When
- June 19, 5:20 PM MST
- Where
- Sheridan County, 7 mi SW of Sheridan
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.733, -107.050
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 19, 4:03 PM MST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
503 PM MDT MON JUN 19 2006
.SHORT TERM...VALID FOR TUE AND WED...
...UPDATED TO INCLUDED SEVERE THUNDERSTORM WATCH HEADLINE...
FORECAST STILL ON TRACK FOR A SHOT OF SHOWERS AND THUNDERSTORMS
THIS EVENING AS COLD FRONT PUSHES ACROSS THE AREA FROM WEST TO
EAST. PATTERN SETTLES DOWN AFTER THIS WITH A FEW MILD DAYS
TEMPERATURE WISE...WITH WINDY CONDITIONS TUESDAY.
TONIGHT...SOUTHEAST LOW LEVEL FLOW HAS BROUGHT DEWPOINTS UP A BIT
TODAY FROM SHERIDAN EASTWARD TO NORTH DAKOTA BORDER...BUT ONLY
INTO LOWER 40S AT THIS TIME. THESE MAY RISE INTO MID TO UPPER 40S
BY LATE AFTERNOON AND EARLY EVENING. EXPECTED 500 MB 50 KNOT JET
LOOKS TO BE PUSHING INTO SOUTHERN ZONES LATER THIS AFTERNOON AS
WELL...THIS IS A BIT FURTHER SOUTH AND EAST THAN EXPECTED
YESTERDAY. INSTABILITY DOESNT LOOK TO BE ALL THAT HIGH THIS
EVENING WITH THE FRONT AND UPPER WAVE...BUT COMBINATION OF STRONG
SHEER OF AROUND 50 KNOTS FROM SURFACE TO 6 KM AND LIMITED CAPE
SHOULD STILL BE ENOUGH TO GET A FEW SEVERE STORMS IN EASTERN
ZONES...MORE THAN LIKELY FAR SOUTHEAST ZONES. WILL CONTINUE TO
MENTION STRONG WINDS WITH THUNDERSTORMS IN WEST AND CENTRAL ZONES
WITH MORE ELEVATED NATURE TO STORMS.
TUESDAY...A FASTER WESTERLY FLOW TO BE OVER THE AREA. LOOKING MORE
AND MORE LIKE A DRY DAY. MODEL SOUNDINGS TRENDING TO WARMER AIR AT
MID LEVELS RESULTING IN LESS INSTABILITY. AIRMASS WILL BE VERY
DRY. WITH ALL THIS...HAVE REMOVED CHANCE OF WEATHER FROM THE
GRIDS. AIRMASS WILL BE WELL MIXED WITH LINKED WESTERLY FLOW WHICH
WILL RESULT IN WINDY CONDITIONS AND HAVE PUT IN 20 TO 35 MPH ACROSS
MOST OF THE AREA.
WEDNESDAY...UPPER PATTERN A LITTLE MESSY WITH A WEAKER WEST
NORTHWEST FLOW OVER THE AREA. SOME WEAK CYCLONIC FLOW PROGGED BY
GFS IN EASTERN ZONES AND LESS TO THE WEST. HAVE KEPT PREVIOUS POPS
IN EAST AND EXPANDED A BIT TO THE WEST. OTHERWISE HAVE KEPT
FORECAST DRY AND A BIT COOLER FROM TUESDAY. RASCH
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
MODELS REMAIN FAIRLY CONSISTENT WITH EACH OTHER AND RUN TO
RUN. ZONAL FLOW WILL PREVAIL THROUGH THE FIRST HALF OF THE
EXTENDED...WITH RIDGING FOR THE SECOND HALF. MAIN UNCERTAINTY
EXISTS WITH THE POSSIBLE PASSAGE OF A SHORT WAVE FRI INTO FRIDAY
NIGHT. THIS MAY AMPLIFY THE FLOW ENOUGH TO BUILD A WEAK SURFACE
HIGH INTO THE AREA SATURDAY FOR A SLIGHTLY COOLER DAY. CHANCES OF
PRECIPITATION WITH THAT FEATURE LOOK PRETTY MINIMAL AS THE MAIN
ENERGY IS TO THE NORTH...BUT DID INTRODUCE SLIGHT CHANCE NEAR
BAKER. AFTER SATURDAY...THE MAIN UNCERTAINTY IS IN THE AMPLITUDE
OF THE RIDGE AND EXACTLY WHERE THE RIDGE AXIS WILL RESIDE. THE
LATEST GFS IS MORE AMPLIFIED THAN PREVIOUS RUNS...BUT STILL KEEPS
THE AXIS JUST TO THE WEST. WITH THAT IN MIND THE MAIN THERMAL
RIDGE WILL BE TO THE WEST WITH SOME EASTERLY GRADIENT TO KEEP FROM
GETTING TOO WARM. SO EVEN IF THE RIDGE AXIS DOES END UP BEING
FLATTER...IT DOES NOT APPEAR IT WILL HAVE MUCH IMPACT ON
TEMPERATURES ASSUMING THE AXIS POSITION IS CORRECT. MOORE
&&
.AVIATION...
HIGH BASED THUNDERSTORMS...WITH MAINLY VFR CONDITIONS...WILL EXIT
THE WESTERN AREA THIS EVENING AND SPREAD EAST TO MLS AND BHK LATE
THIS EVENING. THE STORMS WILL BECOME FAIRLY WIDESPREAD EAST OF A
BIL TO SHR LINE AFTER 00Z. MVRF CONDITIONS ALONG WITH STRONG WIND
GUSTS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS.
THE STORMS WILL EXIT EASTERN AREAS BY 09Z WITH CLEARING SKIES BY
09Z. BREEZY...DRY CONDITIONS ARE EXPECTED ON TUESDAY. MOORE
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 053/080 052/076 053/083 054/084 055/083 055/085 055/083
60/N 00/B 00/B 00/B 00/U 00/B 00/U
LVM 044/078 041/073 040/077 044/078 048/077 048/082 048/084
60/N 00/B 02/T 00/B 00/U 00/U 00/B
HDN 052/081 054/076 053/083 052/084 056/083 056/090 056/085
60/N 00/B 00/B 00/B 00/U 00/B 00/U
MLS 057/079 054/078 053/083 054/083 055/082 055/085 055/087
62/W 02/T 00/B 00/B 00/B 00/B 00/U
4BQ 052/079 051/077 050/083 052/088 053/087 057/086 057/086
60/N 01/B 00/B 00/B 00/B 00/B 00/U
BHK 053/075 052/075 050/080 050/081 052/080 052/083 052/084
62/W 02/T 00/B 00/B 20/B 00/B 00/U
SHR 049/081 047/075 047/084 047/085 050/084 050/085 050/084
40/U 00/B 00/B 00/B 00/U 00/U 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 517 IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ZONES 29>31-34>39-41-56>58-66>68.
WY...SEVERE THUNDERSTORM WATCH 517 IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 509 PM MDT MON JUN 19 2006 MTZ028-040-042-063>065-068-202315- SOUTHERN WHEATLAND-NORTHERN PARK-GOLDEN VALLEY-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-CRAZY MOUNTAINS- 509 PM MDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ029>031-034>039-041-056>058-066-067-WYZ098-099-202315- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-NORTHERN STILLWATER- YELLOWSTONE-POWDER RIVER-CARTER-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN SWEET GRASS-RED LODGE FOOTHILLS-NORTHERN BIG HORN- SOUTHERN ROSEBUD-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 509 PM MDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. PLEASE SEE GTFWCNBYZ AND GTFZFPBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ032-033-202315- CUSTER-FALLON- 509 PM MDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
531 PM MDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 E OTTER 45.20N 106.16W
06/19/2006 E0.75 INCH POWDER RIVER MT TRAINED SPOTTER
&&
SOLUMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
610 PM MDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 11 ENE OTTER 45.26N 105.99W
06/19/2006 E0.75 INCH POWDER RIVER MT TRAINED SPOTTER
0605 PM HAIL 9 NE MOORHEAD 45.14N 105.77W
06/19/2006 E1.00 INCH POWDER RIVER MT TRAINED SPOTTER
&&
SOLUMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
612 PM MDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 20 SW BROADUS 45.24N 105.70W
06/19/2006 E1.00 INCH POWDER RIVER MT TRAINED SPOTTER
&&
SOLUMThe Billings radar (KBLX), 174 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
Semi truck blown over on Interstate 90 at Mile Marker 32.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531288, 5531289.